Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 160, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2014, 4:52 AM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 4:52 AM CDT (09:52 UTC)
- Expired
- Aug 7, 2014, 5:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WUUS54 KTSA 070952
SVRTSA
OKC021-041-097-071015-
/O.NEW.KTSA.SV.W.0160.140807T0952Z-140807T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
452 AM CDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
MAYES COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 515 AM CDT
* AT 446 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPAVINAW TO SPAVINAW STATE PARK TO CHOUTEAU...AND
MOVING SOUTHEAST AT 30 MPH. A WIND GUST OF 59 MPH WAS MEASURED 5
MILES SOUTH OF ADAIR AROUND 440 AM.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...CHLOETA...ROSE...LEACH...
PEGGS...TWIN OAKS...KANSAS AND OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3635 9471 3616 9478 3616 9480 3614 9480
3599 9502 3619 9537 3636 9511 3651 9507
3651 9505
TIME...MOT...LOC 0950Z 311DEG 27KT 3640 9501 3630 9502
3616 9523
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:48 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 7, 3:48 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 348 AM CDT THU AUG 7 2014 .DISCUSSION... ONGOING CONVECTION TAKING UP A LOT OF TIME THIS MORNING. THE SOLUTION FOR THE MORNING POPS WILL BE A COMBINATION OF RADAR EXTRAPOLATION AND THE HRRR/RAP SOLUTION. BOTH THOSE MODELS LET THE PRECIP DIMINISH AROUND MID MORNING. THERE WILL BE A CHANCE OF ADDITIONAL STORMS THIS AFTERNOON AND INTO THE EVENING GIVEN THE PROXIMITY OF THE WEAK FRONT. ALL THIS WILL MAKE MAX TEMPS A PROBLEM TODAY. MADE SOME MINOR ADJUSTMENT FOR THIS MORNING PRECIP BUT STILL KEPT IT VERY WARM. PREFER NOT TO HIT THE HIGH TWICE. FRONTAL BOUNDARY HANGS IN THE AREA THROUGH MONDAY...THEN PUSHES SOUTH ON TUESDAY WITH HIGH PRESSURE BUILDING SOUTH FROM THE NORTHERN PLAINS. THAT SHOULD END PRECIP CHANCES FOR AT LEAST A SHORT PERIOD NEXT WEEK. WILL KEEP TEMPERATURES SEASONAL WITH HIGHS IN THE LOWER 90S...BUT SLIGHTLY DRIER AIR SHOULD MAKE IT PRETTY COMFORTABLE FOR THIS TIME OF YEAR. EXTENDED PERIODS LEANED HEAVILY TOWARD MODEL BLENDS...BUT KEPT GFS AS MAJOR CONTRIBUTOR. && .PRELIMINARY POINT TEMPS/POPS... TUL 94 75 95 74 / 30 20 20 30 FSM 93 73 97 75 / 60 20 20 30 MLC 95 75 96 75 / 40 20 10 30 BVO 92 69 93 68 / 20 20 20 30 FYV 88 71 92 69 / 60 30 20 40 BYV 87 71 92 69 / 60 40 20 40 MKO 93 73 96 72 / 40 20 20 30 MIO 90 71 91 70 / 40 20 20 30 F10 94 73 96 72 / 40 20 20 30 HHW 94 73 95 74 / 30 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....02
Hazardous weather outlook, Aug 7, 4:50 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT THU AUG 7 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT THU AUG 7 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA GENERALLY SOUTHEAST OF INTERSTATE 44
AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
ONGOING THUNDERSTORMS POSE A SMALL RISK OF PRODUCING AN
ISOLATED DAMAGING WIND GUST THIS EARLY MORNING. THOSE
THUNDERSTORMS WILL DECREASE IN INTENSITY AS THEY SLIDE
SOUTHEAST THIS MORNING. ADDITIONAL THUNDERSTORMS MAY FORM
ON RESIDUAL BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION.
THERE WILL BE A LIMITED RISK THAT A FEW STORMS COULD RESULT
IN DAMAGING WIND GUSTS. THE AREA AT GREATEST RISK WOULD BE FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
TEMPERATURES ARE EXPECTED TO REACH THE MID 90S OVER MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.
THOSE TEMPERATURES IN COMBINATION WITH DEWPOINTS IN THE LOW
TO MID 70S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105
FOR MUCH OF THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WEST TO NORTHWEST UPPER LEVEL STEERING FLOW WILL BRING A
SERIES OF WAVES THROUGH THE PLAINS FRIDAY THROUGH MONDAY.
AMPLE LOW LEVEL MOISTURE WILL BE AVAILABLE FOR THUNDERSTORM
FORMATION WITH THOSE WAVES. GENERALLY THESE MID SUMMER SCENARIOS
RESULT IN ISOLATED DOWNBURST WIND EVENTS DURING THE AFTERNOON OR
EARLY EVENING HOURS. HIGH DEW POINTS WILL CONTRIBUTE TO DANGEROUS
HEAT POTENTIAL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 7, 2:35 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 7 2014
OKZ056>058-063-070815-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
235 AM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHERN DELAWARE...NOWATA AND OTTAWA
AT 235 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COMMERCE TO PYRAMID CORNERS TO JUST SOUTH OF
DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...BERNICE...NOWATA...DELAWARE...LENAPAH...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH...BERNICE STATE PARK AND
TWIN BRIDGES STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3661 9463 3660 9544 3676 9580 3700 9541
3700 9463
TIME...MOT...LOC 0735Z 291DEG 24KT 3695 9489 3679 9518
3675 9564Special weather statement, Aug 7, 3:11 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT THU AUG 7 2014
ARZ001-OKZ057-058-061>063-070900-
BENTON AR-CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
311 AM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN DELAWARE...NORTHEASTERN MAYES...
SOUTHERN OTTAWA AND NORTHEASTERN ROGERS
AT 309 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTHWEST CRAIG COUNTY TO EAST CENTRAL OTTAWA
COUNTY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...AFTON...
VINITA...KETCHUM...BIG CABIN...WHITE
OAK...SPAVINAW...STRANG...PENSACOLA...LANGLEY...DISNEY...SULPHUR
SPRINGS...MAYSVILLE...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK...LAKE
EUCHA STATE PARK AND HONEY CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3650 9462 3650 9424 3628 9503 3658 9542
3682 9463
TIME...MOT...LOC 0809Z 309DEG 22KT 3687 9445 3657 9537Special weather statement, Aug 7, 3:14 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU AUG 7 2014
OKZ054>056-060-061-070900-
NOWATA OK-OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
314 AM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...EASTERN OSAGE...NORTHERN ROGERS...NORTHERN
TULSA AND WASHINGTON
AT 314 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF BARTLESVILLE TO 5 MILES SOUTHEAST OF
WYNONA...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...WATOVA...NEW ALLUWE...
OOLOGAH...TALALA...AVANT...WYNONA...WOLCO...BARNSDALL...TALLANT...
SPERRY...SKIATOOK...COLLINSVILLE...BARTLESVILLE...VERA...RAMONA AND
OCHELATA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3658 9543 3626 9601 3650 9643 3685 9580
TIME...MOT...LOC 0814Z 307DEG 22KT 3674 9580 3650 9624Special weather statement, Aug 7, 4:45 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT THU AUG 7 2014
OKZ057-062-063-068-071030-
CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-
445 AM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...SOUTHWESTERN DELAWARE AND MAYES
AT 443 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF CHEROKEE STATE PARK TO 3 MILES NORTH
OF SALINA TO 5 MILES NORTHWEST OF MURPHY...MOVING SOUTHEAST AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
JAY...OAKS...LEACH...TWIN OAKS...CHLOETA...PEGGS...KETCHUM...
MURPHY...LOCUST GROVE...ROSE...SALINA...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SNOWDALE STATE PARK...SPAVINAW STATE
PARK...CHEROKEE STATE PARK AND DISNEY LITTLE BLUE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. A 50
MPH GUST WAS REPORTED 5 MILES SOUTH OF ADAIR JUST NORTH OF
PRYOR...ABOUT 435 AM.
LAT...LON 3644 9476 3614 9483 3600 9503 3622 9540
3638 9521 3658 9516
TIME...MOT...LOC 0943Z 306DEG 27KT 3647 9507 3632 9511
3620 9526The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:35 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 40 min |
| Aug 7, 3:11 AM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Aug 7, 3:14 AM CDT | Special Weather Statement | TSA | Washington | 46 min |
| Aug 7, 4:45 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 45 min |
| Aug 7, 5:24 AM CDT | Special Weather Statement | TSA | Adair | 36 min |
| Aug 7, 6:11 AM CDT | Special Weather Statement | TSA | Adair | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.